Journal of Global Optimization

, Volume 39, Issue 4, pp 595–608

Some new Farkas-type results for inequality systems with DC functions

Original Paper

Abstract

We present some Farkas-type results for inequality systems involving finitely many DC functions. To this end we use the so-called Fenchel-Lagrange duality approach applied to an optimization problem with DC objective function and DC inequality constraints. Some recently obtained Farkas-type results are rediscovered as special cases of our main result.

Keywords

Farkas-type results DC functions Conjugate duality 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Boţ R.I., Kassay G. and Wanka G. (2005). Strong duality for generalized convex optimization problems. J. Optimization Theory Appl. 127: 45–70 CrossRefGoogle Scholar
  2. 2.
    Boţ R.I. and Wanka G. (2005). Duality for multiobjective optimization problems with convex objective functions and D.C. constraints. J. Math. Anal. Appl. 315: 526–543 Google Scholar
  3. 3.
    Boţ R.I. and Wanka G. (2005). Farkas-type results with conjugate functions. SIAM J. Optimization 15: 540–554 CrossRefGoogle Scholar
  4. 4.
    Boţ, R.I., Wanka, G.: Farkas-type results for max-functions and applications. Positivity. 10(4):761–777Google Scholar
  5. 5.
    Glover B.M., Jeyakumar V. and Oettli W. (1994). Solvability theorems for classes of difference convex functions. Nonlinear Analysis. Theory. Methods Appl. 22: 1191–1200 CrossRefGoogle Scholar
  6. 6.
    Hiriart-Urruty J.B. (1991). How to regularize a difference of convex functions. J. Math. Anal. Appl. 162: 196–209 CrossRefGoogle Scholar
  7. 7.
    Horst R. and Thoai N.V. (1993). DC programming: overwiew. J. Optimization Theory Appl. 103: 1–43 CrossRefGoogle Scholar
  8. 8.
    Jeyakumar V. (2003). Characterizing set containments involving infinite convex constraints and reverse-convex constraints. SIAM J. Optimization 13: 947–959 CrossRefGoogle Scholar
  9. 9.
    Jeyakumar V. and Glover B.M. (1996). Characterizing global optimality for DC optimization problems under convex inequality constraints. J. Glob. Optimization 8: 171–187 CrossRefGoogle Scholar
  10. 10.
    Jeyakumar V., Rubinov A.M., Glover B.M. and Ishizuka Y. (1996). Inequality systems and global optimization. J. Math. Anal. Appl. 202: 900–919 CrossRefGoogle Scholar
  11. 11.
    Lemaire B. (1998). Duality in reverse convex optimization. SIAM J. Optimization 8: 1029–1037 CrossRefGoogle Scholar
  12. 12.
    Lemaire B. and Volle M. (1998). A general duality scheme for nonconvex minimization problems with a strict inequality constraint. J. Glob. Optimization 13: 317–327 CrossRefGoogle Scholar
  13. 13.
    Martínez-Legaz J.E. and Volle M. (1999). Duality in D. C. programming: The case of several D. C. constraints. J. Math. Anal. Appl. 237: 657–671 CrossRefGoogle Scholar
  14. 14.
    Pham D.T. and El Bernoussi S. (1988). Duality in d. c. (difference of convex functions) optimization. Subgradient methods. Int. Ser. Numerical Math. 84: 277–293 Google Scholar
  15. 15.
    Rockafellar R.T. (1970). Convex Analysis. Princeton University Press, Princeton Google Scholar
  16. 16.
    Rubinov A.M., Glover B.M. and Jeyakumar V. (1995). A general approach to dual characterizations of solvability of inequality systems with applications. J. Convex Anal. 2: 309–344 Google Scholar
  17. 17.
    Tuy H. (1987). Global minimization of a difference of two convex functions. Math. Program. Study 30: 150–182 Google Scholar
  18. 18.
    Tuy H. (1995). D.C. optimization: theory, methods and algorithms. Nonconvex Optimization Appl. 2: 149–216 Google Scholar
  19. 19.
    Volle M. (1988). Concave duality: application to problems dealing with difference of functions. Math. Program. 41: 261–278 CrossRefGoogle Scholar
  20. 20.
    Volle M. (2002). Duality principles for optimization problems dealing with the difference of vector-valued convex mappings. J. Optimization Theory Appl. 114: 223–241 CrossRefGoogle Scholar
  21. 21.
    Wanka, G., Boţ, R.I.: On the relations between different dual problems in convex mathematical programming. In: Chamoni, P., Leisten, R., Martin, A., Minnermann, J., Stadtler, H. (eds.) Operations Research Proceedings 2001. Springer Verlag, Berlin (2002)Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2007

Authors and Affiliations

  • Radu Ioan Boţ
    • 1
  • Ioan Bogdan Hodrea
    • 1
  • Gert Wanka
    • 1
  1. 1.Faculty of MathematicsChemnitz University of TechnologyChemnitzGermany

Personalised recommendations